Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes stomach burning shortly after eating?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 2006
Answered : 2216 Questions
Question
Just curious. What makes your stomach burn like when your hungry shortly after eating. I can go long period of time with out eating but often right after I eat I get the feeling of hunger or almost like back in the days when I had an ulcer. I'm not really concerned that it's anything really wrong I'm just curious why that happens and of I need digestive enzymes or something
Posted Sat, 9 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer:
Possible stomach problems...

Detailed Answer:
Hi there,

I am sorry for the situation you are in,

Your symptoms of stomach burn shortly after eating is indicative for possible stomach problems:
- ulcer
- gastritis
- GERD/reflux

and/or problems with cholecystis.

In the presence of such pathologies, the stomach pH decreases (lower than 5) while the layer that protects the stomach mucosa from the acidity is broken. Each time you eat, the pH will decrease more, which will be felt as burning sensation.

You do not need digestive enzymes, but a thorough evaluation through:
- upper endoscopy to determine the right diagnosis
- abdominal ultrasound

I advise to start PPIs (proton-pump-inhibitors) therapy together with following healthy lifestyle and diet regimen.

You should:
- avoid citrus/spicy/chilly/fried foods
- eat often and small portions
- drink more water
- do slowly chew up

Hope it helped!
Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes stomach burning shortly after eating? 2 hours later
Familiar and fairly compliant with your suggestions. Had thorasic surgery years ago stomach/esophagus I think the Baretts is gone. Gallbladder out three yrs ago and thyroid PTC removed last year so I know diet is important. Is PPIs like Prilosec. Synthroid is the only meds I take
 
 
Answered by Dr. Klerida Shehu 40 hours later
Brief Answer:
Following suggestions...

Detailed Answer:
Hi back,

Thank you for following up.

PPIs is a large group of medication called proton-pump-inhibitors. Prisolec is the trade name for Omeprazole, which falls within this drug-group.

Although you had the operation and Barret's might be gone, i.e. the lesion of the esophagus caused by stomach acid have been resected to prevent cancer onset.

However, the main cause of Barret's which is reflux might be still there. So, new lesions might appear. That's why it is necessary to get treated with PPIs to improve the symptoms and to keep following up to prevent complications onset.

All the best!
Dr.Klerida
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor